Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 7, NWS Corpus Christi, TX

March 10, 2008San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Mar 10, 2008, 2:01 PM CDT for San Patricio County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2008, 2:01 PM CDT (19:01 UTC)
Expired
Mar 10, 2008, 2:45 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 22 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 2:08 PM CDTTSTM WND DMG2 Nw Odem, TXLARGE TREES DOWN AND A POWER POLE SNAPPED NEAR HWY 234 AND COUNTY ROAD 2015.
Mar 10, 2:21 PM CDTTORNADO5 Nw Gregory, TXKZTV TELEVISION NEWS CREW VIDEO TAPED A BRIEF TORNADO TOUCH DOWN NORTHWEST OF GREGORY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 101902
TORCRP
TXC409-101945-
/O.NEW.KCRP.TO.W.0007.080310T1901Z-080310T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT MON MAR 10 2008

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 245 PM CDT

* AT 201 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
  ODEM...OR ABOUT 7 MILES SOUTHWEST OF SINTON...MOVING SOUTHEAST AT
  15 MPH.

* THE TORNADO WILL BE NEAR...
  ODEM BY 210 PM CDT...
  6 MILES SOUTHWEST OF TAFT SOUTHWEST...7 MILES SOUTHWEST OF TAFT AND
  9 MILES WEST OF PORTLAND BY 245 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2802 9729 2787 9732 2791 9762 2801 9766
TIME...MOT...LOC 1901Z 295DEG 10KT 2797 9760

$$
1 follow-up statement
000 
WWUS54 KCRP 101910 RRA
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT MON MAR 10 2008

TXC409-101945-
/O.CON.KCRP.TO.W.0007.000000T0000Z-080310T1945Z/
SAN PATRICIO-
210 PM CDT MON MAR 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL
SAN PATRICIO COUNTY...

AT 212 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ODEM...OR ABOUT 6 MILES SOUTHWEST OF
SINTON...MOVING SOUTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTHWEST OF TAFT SOUTHWEST AND 7 MILES SOUTHWEST OF TAFT
  BY 245 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2802 9729 2787 9732 2791 9762 2801 9766
TIME...MOT...LOC 1910Z 295DEG 10KT 2796 9757

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 10, 11:14 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 10, 11:14 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1114 AM CDT MON MAR 10 2008

.UPDATE...COLD FRONT/OUTFLOW BOUNDARY W/ ASSOC CONVECTION WILL
MOVE INTO NRN COS AROUND NOON AND WILL CONTINUE TO SLOWLY SWEEP S
ACROSS THE REGION. COMBINATION OF GOOD MOISTURE/THERMAL
PROFILES (NO CAP)...STRONG MOISTURE CONVERGENCE ALONG THE FRONT AND
LARGE SCALE LIFT ASSOC W/ APPROACHING UPR TROUGH WILL LEAD TO
WIDESPREAD CONVECTION SWEEPING THROUGH THE REGION BETWEEN 18Z AND
06Z. CATEGORICAL POPS ACROSS MOST AREAS AND HIGH LIKELY POPS
ACROSS THE FAR SW LOOK ON TRACK.

BEGINNING TO CLOUD UP NOW...BUT SAW MORE SUNSHINE THAN EXPECTED
THIS MORNING AND HAVE BUMPED HIGHS UP SLIGHTLY MAINLY ACROSS THE
SOUTH. WITH HIGHS NOW EXPECTED REACH THE UPR 70S TO NEAR 80
DEG...CAPE VALUES MAY REACH 2000 J/KG IN SRN AREAS BEFORE THE
FRONT REACHES THE AREA. THIS CONTINUES TO SUPPORT IDEA OF SCT
STRONG STORMS IN THE AREA AND COULD LEAD TO LITTLE BETTER CHC OF
SOME ISOLD SEVERE THUNDERSTORMS WITHIN THE LINE DESPITE WEAK
SHEAR. STILL APPEARS SOME HEFTY RAINFALL AMOUNTS ARE LIKELY WITH
TOTALS AVERAGING AT OR SLIGHTLY ABOVE 1 INCH ACROSS THE NE AND 1/2
TO 1 INCH FURTHER SW (POSSIBLY A LITTLE LOWER FAR WEST). ISOLATED
TOTALS AS HIGH AS 2 TO 4 INCHES WITHIN THIS AREA IS ALSO EXPECTED
AND THIS COULD PRODUCE AN ISOLATED FLOOD THREAT AS WELL.

WILL FRESHEN SOME WORDING IN THE HWO AND TEXT FORECASTS WITH ONLY
MINOR TWEAKS ANTICIPATED. THINK WE MAY SEE STRONGER NORTH WINDS
BEHIND THE FRONT AND TWEAKED UP MARINE ZONES TO A CAUTION AND MAY
EVEN NEED TO CONSIDER SCAS IN AFTN PACKAGE AS NAM SHOWS 20 TO 25
KNOTS BEHIND THE FRONT FOR SEVERAL HOURS THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 805 AM CDT MON MAR 10 2008/

AVIATION...CONVECTION EXPECTED TO DVLP LTR TDA WITH MVFR CIGS IN
RAFL. TIMING OF PCPN WL MNLY BE BTWN 16Z-00Z...WITH IMPROVING
CONDS AFT 00Z (STILL SOME TEMPOS/PROB30 POPS E OF KLRD). MVFR CIGS
WL RETURN AOA MIDNIGHT TNT BHD FRNT.

PREV DISCUSSION... /ISSUED 315 AM CDT MON MAR 10 2008/

SHORT TERM (TODAY THROUGH TUESDAY)...LOOKS LIKE A WET DAY TODAY
(HOPEFULLY AS AREA CAN SURE USE THE RAIN...ESPECIALLY THE FARMERS
BUT HOPEFULLY NOT EXCESSIVE EITHER) AS FRONTAL BOUNDARY INTERACTS
WITH ENERGY FROM UPPER LOW AND DAYTIME HEATING. SINCE WIND FIELDS
DECREASE TODAY...MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL (PWATS
AOB 1.5 INCHES BUT STILL MAY BE ENOUGH) AS STORMS HAVE THE POTENTIAL
TO TRAIN ALONG BOUNDARY...MAINLY EASTERN SECTIONS LATE THIS MORNING
AND INTO THE EARLY EVENING HOURS. SEVERE POTENTIAL IS LIMITED UNLESS
BOUNDARY IS TOO SLOW AND AREA GETS ENOUGH OF DAYTIME HEATING...
HOWEVER MODELS SHOW WINDS WEAKENING AND SHEAR PROFILES LESS
FAVORABLE (BRNS ARE IN RANGE THOUGH BUT AFTERNOON HELICITIES ARE
NOT IMPRESSIVE BUT CAPES ARE BORDERLINE). IN SHORT...COULD BE A
BRIEF WINDOW WHERE COULD SEE A FEW STORMS PULSE UP TO PRODUCE SOME
HAIL AND SOME STRONG WIND GUSTS HOWEVER MAIN CONCERN WILL BE LOCALLY
HEAVY RAINFALL. GIVEN THE FACT THAT AREA IS IN DROUGHT...WIDESPREAD
LOCALLY HEAVY RAIN NOT EXPECTED AND PWATS WILL LIKELY BE LESS THAN
150 PERCENT OF NORMAL (WILL BE CLOSE) WILL HOLD OFF ON ANY FLOOD
WATCHES AT THIS TIME (FLOOD GUIDANCE ALSO HIGH). OBVIOUSLY...HEAVY
RAINFALL IN HIGHLY URBAN AREAS WILL BE (AND ALWAYS IS) A PROBLEM BUT
THAT IS A LOCAL CONCERN. WILL GO WITH CATEGORICAL POPS TODAY EASTERN
2/3S OF AREA WITH NEAR 100 PERCENT NORTHEAST.

DEPENDING ON TIMING OF BOUNDARY AND UPPER SYSTEM (SEEN WELL ON VAPOR
LOOP)...WILL STILL HAVE THE OPPORTUNITY FOR PRECIP MAINLY COASTAL
AND NORTHEAST THIS EVENING...THEN RAIN CONCERN SHOULD BEGIN TO END
EXCEPT OFFSHORE SOMETIME AROUND OR AFTER MIDNIGHT. DRIER AIR WILL
COME IN AND SUBSIDENCE BEHIND SYSTEM SHOULD ALLOW FOR SOME CLEARING
(BUT NOT CLEAR SKIES). MAY SEE SOME PATCHY FOG IF WINDS DECREASE
ENOUGH BUT FOR NOW NORTH WINDS AND DRY AIR ADVECTION APPEAR ENOUGH
TO KEEP FOG OUT OF THE FORECAST (RH GRID FIELDS DO NOT SUPPORT
EITHER). ANOTHER UPPER WAVE TO MOVE ACROSS ON TUESDAY BUT MOISTURE
IS LIMITED SO THIS SHOULD ONLY BRING SOME CLOUDS. FOR
TEMPERATURES... GENERALLY STAYED CLOSER TO THE COOLER SIDE OF
GUIDANCE TODAY AND TONIGHT EXCEPT OUT WEST WHERE GUIDANCE REMAINS
COOL ESPECIALLY WITH DRY CONDITIONS. BLEND OF GUIDANCE ON TUESDAY.

MARINE (TODAY THROUGH TUESDAY)...SCA REMAINS FOR GULFMEX DUE TO SEA
HEIGHTS...BUT EXPECT ADVISORY TO BE LOWERED FOR THE NEARSHORE THIS
MORNING AND FOR THE OFFSHORE LATER THIS AFTERNOON AS SEAS SUBSIDE.
BEHIND THE BOUNDARY TONIGHT...WINDS AND SEAS OVER THE GULFMEX WILL
BE IN THE SCEC RANGE...BUT WINDS EXPECTED TO BE BELOW SCEC ALL AREAS
ON TUESDAY...WITH WELL OFFSHORE NEAR THE 6 FOOT CRITERION FOR SCEC.
SHRA/TSRA LIKELY LATER TODAY WITH COVERAGE INCREASING LATER THIS
AFTERNOON AND INTO THE EVENING HOURS...DIMINISHING AFTER MIDNIGHT.

LONG TERM...THE EXTENDED FORECAST HAS TRENDED DRIER AND WARMER
OVER THE LAST FEW MODEL RUNS. THE PERIOD BEGINS WITH HIGH PRESSURE
BUILDING INTO THE REGION. RETURN FLOW DEVELOPS ON
WEDNESDAY...BOOSTING AFTERNOON HIGHS A CATEGORY OR SO ABOVE
TUESDAYS MAXES. AN UPPER TROUGH PROGGED TO MOVE ACROSS THE SOUTHERN
PLAINS ON THURSDAY WILL TURN UPPER FLOW NORTHWEST AND TEMPORARILY
PAUSE THE WARNING TREND...BUT AS FLOW RETURNS TO A MORE ZONAL
CONFIGURATION...TEMPERATURES THROUGH THE WEEKEND WILL TOP OUT A
FEW CATEGORIES ABOVE NORMAL FOR MID MARCH.

MODELS ADVERTISE A LARGE SYSTEM PUSHING OUT OF THE FOUR CORNERS
REGION VERY LATE IN THE EXTENDED PERIOD...BUT MODELS ARE IN POOR
AGREEMENT. WILL AWAIT FUTURE MODELS SOLUTIONS WITH INTEREST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  52  71  53  76  /  90  70  10  10  10
VICTORIA          74  49  69  49  76  / 100  70  10  10  10
LAREDO            78  55  79  57  83  /  70  20   0  10  10
ALICE             80  50  73  52  80  /  90  50  10  10  10
ROCKPORT          72  52  69  54  72  /  90  80  10  10  10
COTULLA           71  49  76  48  80  /  80  20   0  10  10
KINGSVILLE        79  51  73  52  80  /  80  60  10  10  10
NAVY CORPUS       75  56  70  55  73  /  80  80  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

&&

MJG...UPDATE
Hazardous weather outlook, Mar 10, 5:51 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT MON MAR 10 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CDT MON MAR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS EXPECTED TODAY THROUGH EARLY EVENING OVER
SOUTH TEXAS...WITH THE GREATEST LIKELIHOOD OF RAINFALL EAST OF A
FREER TO TILDEN LINE. THE MAIN CONCERN WITH THESE SHOWERS AND
THUNDERSTORMS IS LOCALLY HEAVY RAINFALL...MAINLY EAST OF AN ALICE
TO BEEVILLE LINE. RAINFALL AMOUNTS WILL AVERAGE FROM AROUND 1/4 INCH
OVER THE WESTERNMOST SECTIONS OF THE RIO GRANDE PLAINS TO AROUND ONE
INCH GENERALLY EAST AND NORTH OF A BEEVILLE TO PORT ARANSAS LINE.
ISOLATED HEAVIER RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE ALSO
POSSIBLE. IN ADDITION...A FEW STORMS COULD PRODUCE HAIL AROUND THE
SIZE OF MARBLES...AS WELL AS WIND GUSTS TO AROUND 45 MPH. THE
POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL IS LIMITED
AS ATMOSPHERIC INSTABILITY IS MARGINAL AND DAYTIME HEATING IS
EXPECTED TO BE LOW. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY
IS EXPECTED TO END BY MIDNIGHT EXCEPT FOR THE GULF WATERS.
FINALLY...SMALL CRAFT ADVISORIES FOR THE GULF WATERS THIS MORNING
DUE TO HIGH SWELLS WILL END LATER TODAY AS SEAS SUBSIDE BELOW 7
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY
MANAGERS AND SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER
FORECASTS AND ONGOING WEATHER SITUATION SHOULD CONDITIONS
UNEXPECTEDLY CHANGE.

GW/JV

In the hours before

Local storm report, Mar 10, 2:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT MON MAR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TORNADO          5 N ODEM                28.02N 97.59W
03/10/2008                   SAN PATRICIO       TX   DEPT OF HIGHWAYS

            DPS AND LOCAL EMERGENCY MANAGEMENT CONFIRM TORNADO TOUCH
            DOWN NEAR HIGHWAY 234 NORTH OF ODEM.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 12:42 PM CDTMarine Weather StatementCRP8 hr
Mar 10, 1:00 PM CDTSpecial Marine WarningCRP2 hr
Mar 10, 1:23 PM CDTSpecial Marine WarningCRP3 hr
Mar 10, 1:35 PM CDTSevere Thunderstorm WarningCRPBee, Refugio55 min
Mar 10, 1:51 PM CDTTornado WarningCRPSan Patricio39 min
Mar 10, 2:14 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces, Refugio, San Patricio76 min
Mar 10, 2:56 PM CDTSpecial Marine WarningCRP2 hr

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.